Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ \omega $-linear vector fields on manifolds

Author: William Perrizo
Journal: Trans. Amer. Math. Soc. 196 (1974), 289-312
MSC: Primary 58F99
MathSciNet review: 0368082
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The classical study of a flow near a fixed point is generalized by composing, at each point in the manifold, the flow derivative with a parallel translation back along the flow. Circumstances under which these compositions form a one-parameter group are studied. From the point of view of the linear frame bundle, the condition is that the canonical lift commute with its horizontal part (with respect to some metric connection). The connection form applied to the lift coincides with the infinitesimal generator of the one-parameter group. Analysis of this matrix provides dynamical information about the flow. For example, if such flows are equicontinuous, they have uniformly bounded derivatives and therefore the enveloping semigroup is a Lie transformation group. Subclasses of ergodic, minimal, and weakly mixing flows with integral invariants are determined according to the eigenvalues of the matrices. Such examples as Lie algebra flows, infinitesimal affine transformations, and the geodesic flows on manifolds of constant negative curvature are examined.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F99

Retrieve articles in all journals with MSC: 58F99

Additional Information

Keywords: $ \omega $-linear, lift, enveloping semigroup, ergodic, minimal
Article copyright: © Copyright 1974 American Mathematical Society